Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 73, NWS Morristown, TN

June 23, 2007Meigs County, Rhea County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 23, 2007, 2:27 PM EDT for Meigs County, Rhea County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2007, 2:27 PM EDT (18:27 UTC)
Expired
Jun 23, 2007, 3:00 PM EDT
In force
33 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

Counties Meigs County, TN, Rhea County, TN

The radar

The Northeast Alabama radar (KHTX), 139 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:45 PM EDTHAIL 1.25Spring City, TNHALF DOLLAR SIZE HAIL REPORTED IN SPRING CITY AND WOLF CREEK AREAS IN THE NORTHERN PART OF RHEA COUNTY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 555 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
555 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMRX 231827
SVRMRX
TNC121-143-231900-
/O.NEW.KMRX.SV.W.0073.070623T1827Z-070623T1900Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
227 PM EDT SAT JUN 23 2007

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEIGS COUNTY IN EAST TENNESSEE...
  THIS INCLUDES THE CITY OF DECATUR...
  RHEA COUNTY IN EAST TENNESSEE...

* UNTIL 300 PM EDT

* AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  SPRING CITY...OR ABOUT 9 MILES NORTH OF DECATUR...AND MOVING
  SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DECATUR BY 300 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459

$$

TG
2 follow-up statements
000 
WWUS54 KMRX 231846
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
246 PM EDT SAT JUN 23 2007

TNC121-143-231900-
/O.CON.KMRX.SV.W.0073.000000T0000Z-070623T1900Z/
RHEA TN-MEIGS TN-
246 PM EDT SAT JUN 23 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR MEIGS AND RHEA COUNTIES...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PEAKLAND...OR ABOUT NEAR DECATUR...MOVING SOUTH AT 10
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES EAST OF OLD WASHINGTON BY 255 PM EDT...
  DECATUR BY 300 PM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459

$$
000 
WWUS54 KMRX 231900
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EDT SAT JUN 23 2007

TNC121-143-231910-
/O.EXP.KMRX.SV.W.0073.000000T0000Z-070623T1900Z/
RHEA TN-MEIGS TN-
300 PM EDT SAT JUN 23 2007

...THE SEVERE THUNDERSTORM WARNING FOR MEIGS AND RHEA COUNTIES
EXPIRES AT 300 PM EDT...

THE STORMS THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE
LEVELS. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3577 8480 3560 8504 3534 8488 3569 8459

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 10:25 AM EDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jun 23, 10:25 AM EDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1025 AM EDT SAT JUN 23 2007

.DISCUSSION...12Z OHX/RNK SOUNDINGS MODIFIED FOR HIGHS IN THE 80S TO
LOWER 90S YIELDS UNSTABLE CONDITIONS...WITH POSITIVE CAPE OF 1000 TO
1500 J/KG AND LIFTED INDICES OF -5. HOWEVER...A SIGNIFICANT TRIGGER
DOES SEEM TO BE LACKING TODAY...SUCH THAT 20 TO 30 PERCENT CHANCES
ARE QUITE SUFFICIENT. LITTLE TO NO SHEAR WITH FREEZING AND WET BULB
ZERO HEIGHTS ALSO QUITE HIGH...SO NOT MUCH THREAT OF ANY STRONG
STORMS.

THE WEAK SHORTWAVE TROUGH OVER IOWA TO UPPER MIDWEST STATES MAY NOT
AFFECT OUR CHANCES OF CONVECTIVE PRECIPITATION...AS MODELS AGREE ON
THIS FEATURE WEAKENING AND STAYING WELL TO OUR WEST WITH TIME. AT
THE SURFACE...LATEST 13Z CHART SHOWS WEAK FRONT TO OUR SOUTH AND
ANOTHER OVER MID MISSISSIPPI VALLEY. MOST CONVECTION THIS MORNING IS
ASSOCIATED WITH WARM AIR ADVECTION NE OF THE MISSISIPPI VALLEY FRONT.

THUS...FORECAST APPEARS ON TRACK FOR TODAY WITH JUST A COSMETIC
UPDATE TO ZFPMRX PRODUCT TO REMOVE AFTERNOON WORDING. WILL ALSO
FRESHEN GRIDS AND WEB PRODUCTS IF HOURLY CONDITIONS DRIFT TOO FAR
FROM REALITY.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

TG
Hazardous weather outlook, Jun 23, 5:00 AM EDT, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
500 AM EDT SAT JUN 23 2007

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-240900-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
500 AM EDT (400 AM CDT) SAT JUN 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

DMG

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 2:44 PM EDTSevere Thunderstorm WarningMRXRoane46 min
Jun 23, 5:13 PM EDTSevere Thunderstorm WarningMRXMorgan47 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.